Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Arthritis like symptoms in joints -- HIV related?
Jun 26, 2000

My 62 year old mother discovered that she had the HIV virus in 1989, when my father died due to the disease. She has been taking medications/cocktail for 10+ years and has now started to have severe pain in her hips. She can not walk 50 feet without having pain. She describes the feeling "as if there is no lubrication in her hips and there is bone rubbing on bone". Is this due to the prolonged use of the medications or is this a sign of the virus progressing? Her T-cell count is below 200 and seems to have the virus under control. How many years can she go on taking the medications before her body starts to become affected?

Response from Dr. Holodniy

It's hard to determine from what you describe, just exactly what is going on. I suggest she been seen by her doctor for an evalation. HIV meds or the virus are unlikely to be causing these symptoms. There are lots of other "nonHIV" causes for the complaints you describe.

MH



Previous
P24 Antigen test
Next
New: HIV infected

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement